Vol. 147, No. 2, 1991

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Right orderable groups that are not locally indicable

George M. Bergman

Vol. 147 (1991), No. 2, 243–248
Abstract

The universal covering group of SL(2,R) is right orderable, but is not locally indicable; in fact, it contains nontrivial finitely generated perfect subgroups.

Mathematical Subject Classification 2000
Primary: 20F60
Secondary: 06F15
Milestones
Received: 10 October 1989
Published: 1 February 1991
Authors
George M. Bergman
Department of Mathematics
University of California Berkeley
Berkeley CA 94720-3840
United States
http://math.berkeley.edu/~gbergman/